Hail, Robeson
- When
- May 14, 1:17 PM EST to 1:19 PM EST
- Where
- Robeson County, 0.57 mi W of Powers
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.680, -78.990
Hail to the size of quarters was reported.
A shortwave rotating around an upper low in the Ohio Valley sparked a round of severe thunderstorms during the time of peak heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A shortwave rotating around an upper low in the Ohio Valley sparked a round of severe thunderstorms during the time of peak heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 14, 12:20 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 120 PM EDT SAT MAY 14 2011 .SYNOPSIS... THE COMBINATION OF UPPER-LEVEL LOW PRESSURE TO OUR WEST...AND A NEARLY STATIONARY FRONT ACROSS THE CAROLINAS...WILL RESULT IN UNSETTLED WEATHER FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE WILL TAKE HOLD LATE NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1:20 PM SATURDAY...MAIN FOCUS/DILEMMA WILL BE POPS MAINLY ASSOCIATED WITH THE MID LEVEL VORT CURRENTLY MOVING ACROSS THE FLORIDA PANHANDLE. THE LATEST NAM AND THE 0000 UTC ECMWF MOVE THIS FEATURE JUST OFFSHORE WHILE THE LATEST GFS CONTINUES TO GLANCE OUR AREA WITH IT THROUGH 0600 UTC. FOR THE SAKE OF CONSISTENCY...WILL FOLLOW THE GFS ALTHOUGH THE DISCREPANCY WITH SUCH A PROMINENT FEATURE CONSIDERING THE NEAR TERM DOESNT GIVE ME A LOT OF CONFIDENCE. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...WILL ESSENTIALLY NOWCAST THE CONVECTION AS OUTFLOW BOUNDARIES AND THE SEA BREEZE SHOULD REMAIN THE MAIN CATALYST FOR CONVECTION. IF ANYTHING THERE MAY BE A SUBTLE SHEAR/DEFORMATION AXIS BISECTING THE CWA NORTH TO SOUTH VIA THE IR SATELLITE LOOP. WITH THE INSTABILITY AVAILABLE...A WEAK FEATURE LIKE THIS WILL BE ENOUGH. WENT ABOVE MODEL GUIDANCE A COUPLE OF DEGREES FOR OVERNIGHT LOWS. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...LOW-CONFIDENCE FORECAST ESPECIALLY FOR ONLY BEING DAYS 2-3...AS IT WILL HINGE ON THE TIMING OF DISTURBANCES PINWHEELING OFF A CLOSED UPPER LOW OVER THE OHIO VALLEY. ONE SUCH DISTURBANCE WILL SWING THROUGH AROUND DAYBREAK SUNDAY. HAVE FAVORED THE FASTER GFS WHICH WOULD PUT US IN NVA BY 12Z SUN...THUS SUPPORTING A DRY FORECAST SUNDAY INTO SUNDAY NIGHT. MID-LEVEL DRY AIR WILL BE THE MAIN FEATURE THRU THIS PERIOD...SO KEPT POPS OUT OF THE FORECAST. NEXT IN THE SERIES OF UPPER IMPULSES WILL COME INTO PLAY ON MONDAY...WITH THE VORTICITY FIELD LOOKING INCREASINGLY CHAOTIC. REALLY DIFFICULT TO HANG YOUR HAT ON THE TIMING...BUT AT THE VERY LEAST IT WARRANTS THE RE-INTRODUCTION OF CHANCE POPS WITH A LITTLE DIURNAL HELP ON MONDAY AFTERNOON. WENT ABOVE GUIDANCE TEMPS AS THE FRONT NEVER REALLY GETS OFF THE COAST...SO WILL BE NEAR CLIMO BY DAY AND ABOVE BY NIGHT. THE SOUTHWESTERLY LOW- LEVEL FLOW ALSO LED ME TO DISREGARD THE BOTTOM FALLING OUT OF MODEL DEWPOINTS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 3 AM SATURDAY...CLOSED UPPER LOW WILL DOMINATE THE FIRST PART OF THE EXTENDED FORECAST. TOUGH TO TIME THE DRY SLOT AND THEN THE HEART OF THE COLD POOL OVER THE CAROLINAS...BUT WILL CARRY SOLID CHANCE POPS TUESDAY INTO TUESDAY NIGHT. BEGINNING WEDNESDAY THE UPPER LOW WILL CONSOLIDATE FARTHER TO OUR NORTH...ALLOWING A GRADUAL WARMING TREND FOR DAYTIME TEMPS. CONFIDENCE STILL LIMITED BY MODEL DISAGREEMENTS...AS THE GFS LIFTS THE UPPER LOW INTO NEW ENGLAND BY FRIDAY...WHILE ECMWF SHOWS IT SITTING AND SPINNING OVER THE UPPER OHIO VALLEY. EITHER WAY THE FORCING SHOULD REMAIN TO OUR NORTH AND ALLOW FOR A DRY FORECAST FROM WEDNESDAY NIGHT ONWARD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...STILL FAIRLY LOW CONFIDENCE WITH RESPECT TO THE COVERAGE AND TIMING OF THE CONVECTION. CONVECTION SHOULD INITIATE FIRST NEAR THE COAST...WHERE THE SEA BREEZE RESULTANT WILL PROVIDE SOME LOW LEVEL CONVERGENCE. THE LFC SHOULD ALSO BE FAIRLY LOW ALONG THE COAST. LATER THIS AFTERNOON...MORE WIDESPREAD CONVECTION IS EXPECTED AS A SERIES OF WEAK SHORT WAVES PASSES THROUGH THE CWA. VISIBILITIES COULD BE BRIEFLY LIFR IN THE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS. MOST OF THE ACTIVITY WILL END BY 02Z...WITH LINGERING CONVECTION IN THE EVENING WITH ANOTHER WEAK SHORT WAVE. OVERNIGHT...SOME MVFR/POSSIBLE IFR FOG IS EXPECTED...PARTICULARLY AREAS THAT RECEIVED HEAVY RAIN. THERE COULD BE ANOTHER ROUND OF CONVECTION...BUT TIMING AND LOCATION WILL BE DIFFICULT TO PIN DOWN. EXTENDED OUTLOOK...ISOLATED CONVECTION MONDAY...WITH SCATTERED STORMS TUESDAY AND WEDNESDAY. POSSIBLE FOG THURSDAY MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1:20 PM SATURDAY...WILL CONTINUE TO SEE A VERY GRADUAL INCREASE OF WINDS AND SEAS OUTSIDE OF CONVECTION WITH 15-20 KNOTS POSSIBLE LATE TONIGHT. THIS WILL LEAD TO SEAS OF 3-5 FEET FOR MOST WATERS SANS AMZ256 AND WILL EXPAND THE HEADLINE TO INCLUDE AMZ254. SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 3 AM SATURDAY...HIGH PRESSURE OFFSHORE AND STATIONARY FRONT OVER THE CAROLINAS WILL MAINTAIN A SW FLOW. HIGHEST WIND SPEEDS EXPECTED SUNDAY NIGHT...WHEN THE GRADIENT TIGHTENS JUST ENOUGH TO SUPPORT 15-20 KT. THESE HIGHER WIND SPEEDS SHOULD NOT LAST LONG ENOUGH TO REALLY BUILD SEAS...SO 3-5 FT APPEARS TO BE THE WORST- CASE SCENARIO. LONG TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 3 AM SATURDAY...MODEST SW FLOW WILL CONTINUE TO BE THE THEME...BUT WE REMAIN HARD PRESSED TO TIME ANY INCREASES IN WIND SPEEDS. FRONT WILL ALSO BE NEARBY...SO WILL GENERALLY KEEP IT AROUND 15 KT. BETWEEN THAT AND THE EXPECTED OSCILLATIONS BETWEEN SSW AND WSW...WAVE GROWTH WILL BE HELD IN CHECK. SEAS GENERALLY 3-4 FT THRU THE PERIOD...WITH 5 FT POSSIBLE AT TIMES ALONG FRYING PAN SHOALS...BUT THAT WILL BE BEYOND 20 NM. && .TIDES/COASTAL FLOODING... THE FULL MOON WILL OCCUR ON TUESDAY...MAY 17. THE HIGHEST TIDES ARE EXPECTED MAY 16-18 AND MINOR COASTAL FLOOD THRESHOLDS MAY BE EXCEEDED DURING THIS TIME. THROUGH THE WEEKEND...THE TIDES WILL BE NEAR ACTION STAGE...BUT SINCE WE ARE NOT EXPECTING STRONG ONSHORE WINDS...COASTAL FLOODING IS NOT EXPECTED AT THE BEACHES ALTHOUGH WATER LEVELS WILL BE HIGH...ESPECIALLY DURING THE EVENING WHEN THE HIGHEST OF THE HIGH TIDES WILL OCCUR. ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON...MINOR FLOODING IS EXPECTED DURING THE EVENING HIGH TIDE THIS WEEKEND. HIGH TIDE TONIGHT IN DOWNTOWN WILMINGTON IS AT 8 PM. MINOR FLOODING BEGINS AT AROUND 5.5 FT. WATER LEVELS ARE EXPECTED TO REACH 5.7 FT TONIGHT. HIGH TIDE THIS MORNING IS AT 7 AM AND THE WATER LEVELS SHOULD NOT EXCEED 5.4 FT AT THAT TIME. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...RAS LONG TERM...RAS AVIATION...43 TIDES/COASTAL FLOODING...RJD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 151 PM EDT SAT MAY 14 2011 NCZ106-110-SCZ054-151800- COASTAL PENDER-COASTAL BRUNSWICK-COASTAL HORRY- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ056-151800- COASTAL GEORGETOWN- 151 PM EDT SAT MAY 14 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-151800- COASTAL NEW HANOVER- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. SEVERE THUNDERSTORM WATCH. MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED EARLY NEXT WEEK. THE RISK FOR MINOR FLOODING WILL BE CONFINED TO A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-151800- INLAND NEW HANOVER- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FULL MOON IS ON TUESDAY. TIDE LEVELS WILL CONTINUE TO RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED INTO EARLY NEXT WEEK. IN DOWNTOWN WILMINGTON...THE RISK FOR MINOR COASTAL FLOODING WILL BE GREATEST A COUPLE HOURS EITHER SIDE OF THE EVENING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-109-SCZ017-023-024-032-033-053-151800- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-INLAND HORRY- 151 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY CONTAIN LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ256-151800- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 151 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-151800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 151 PM EDT SAT MAY 14 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
146 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL SOCASTEE 33.69N 79.01W
05/14/2011 E1.75 INCH HORRY SC 911 CALL CENTER
SHERIFF PATROL CARS SITED GOLF BALL SIZE HAIL ON
SOCASTEE BLVD.
&&
EVENT NUMBER ILM1100299
DCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
151 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL FORESTBROOK 33.72N 78.97W
05/14/2011 E1.00 INCH HORRY SC AMATEUR RADIO
&&
EVENT NUMBER ILM1100300
DCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 2 SSW SOCASTEE 33.66N 79.02W
05/14/2011 E1.25 INCH HORRY SC PUBLIC
HALF DOLLAR SIZE HAIL REPORTED BY PUBLIC.
&&
EVENT NUMBER ILM1100301
DCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL MYRTLE BEACH 33.70N 78.89W
05/14/2011 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1100302
DCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG MYRTLE BEACH 33.70N 78.89W
05/14/2011 HORRY SC PUBLIC
LARGE BRANCHES BROKEN... NO DIAMETER GIVEN.
&&
EVENT NUMBER ILM1100303
DCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
214 PM EDT SAT MAY 14 2011
NCZ087-096-SCZ024-141915-
ROBESON-DILLON-BLADEN-
214 PM EDT SAT MAY 14 2011
AT 213 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES NORTH OF LAKE
VIEW...OR 13 MILES EAST OF DILLON...MOVING NORTHEAST AT 25 MPH.
ANOTHER STORM WAS JUST EAST OF LUMBERTON...ALSO MOVING NORTHEAST AT
25 MPH.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
LUMBERTON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...DUART...
EMERSON...FAIRMONT...HESTERTOWN...HOWELLSVILLE...LAKE VIEW AND
SMITHS.
HAIL UP TO DIME SIZE AND 45 MPH WIND GUSTS WILL BE POSSIBLE WITH
THESE STORMS.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3462 7859 3447 7885 3449 7887 3446 7890
3445 7895 3441 7897 3430 7916 3441 7928
3484 7888 3485 7885
MBBThe Wilmington radar (KLTX), 92 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail to the size of quarters was reported.
A tree was reported down on Highway 41. The time was estimated based on radar data.
A tree was reported down near the intersection of Broadridge Road and Atkinson Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316347, 316348, 316349.